Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On amoxicillin . Burning sensation in cheeks, ears and forehead. Is it a side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I am a 47 yr old female and have been on amoxicillin for two days (3/day). Yesterday my cheeks felt like they were on fire shortly after taking the, the same,,including my ears and a little bit forehead...( I'm icing).is this a common side effect? I have 2 small children, my concern is could this be an allergic reaction presenting itself and will it escalate if I continue taking it? My only known allergen is sulpha drugs.
Thank you XXXXXXX
I understand it is not a good idea to not complete an antibiotic treatment, but I know from my experience with a sulpha based antibiotic it was definitely not a good idea to continue with it.....I don't know if I'm having a common side effect or the first signs of an allergic reaction?
Thank you kindly XXXXXXX
Posted Wed, 22 May 2013 in Medicines and Side Effects
Answered by Dr. Jorge Brenes-Salazar 45 minutes later
Dear patient,

Thank you for your health concerns. Amoxicillin is a penicillin antibiotic that can give allergic reactions; the most common one is a drug rash, which tends to be morbiliform, meaning small confluent spots of redness and at times itching. There are many antibiotic options for the treatment of common infections, so the best course of action is likely holding the medication while you talk to the prescribing physician and see if you can use an alternative medication to complete the expected course.

Hope that helps wish you the best health.

Dr Brenes Salazar
Mayo Clinic Rochester
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor